Weak convergence of random p-mappings and the exploration process of inhomogeneous continuum random trees
- First Online:
We study the asymptotics of the p-mapping model of random mappings on [n] as n gets large, under a large class of asymptotic regimes for the underlying distribution p. We encode these random mappings in random walks which are shown to converge to a functional of the exploration process of inhomogeneous random trees, this exploration process being derived (Aldous-Miermont-Pitman 2004) from a bridge with exchangeable increments. Our setting generalizes previous results by allowing a finite number of “attracting points” to emerge.
Mathematics Subject Classification (2000)60C05 60F17
Key words or phrasesRandom mapping Weak convergence Inhomogeneous continuum random tree
Unable to display preview. Download preview PDF.
- 1.Aldous, D.J., Miermont, G., Pitman, J.: Brownian bridge asymptotics for random p-mappings. Electron. J. Probab. 9, pp. 37–56 (2004) http://www.math.washington.edu/˜ejpecp
- 3.Aldous, D.J., Pitman, J.: Brownian bridge asymptotics for random mappings. Random Structures Algorithms 5, 487–512 (1994)Google Scholar
- 4.Aldous, D.J., Pitman, J.: Inhomogeneous continuum random trees and the entrance boundary of the additive coalescent. Probab. Theory Relat. Fields 118, 455–482 (2000)Google Scholar
- 5.Aldous, D.J., Pitman, J.: Invariance principles for non-uniform random mappings and trees. in Asymptotic Combinatorics with Applications in Mathematical Physics, V. Malyshev, A. Vershik, (eds.), Kluwer Academic Publishers, 2002, pp. 113–147Google Scholar
- 6.Aldous, D.J., Pitman, J.: Two recursive decompositions of Brownian bridge related to the asymptotics of random mappings. Technical Report 595, Dept. Statistics, U.C. Berkeley, (2002). Available via http://www.stat.berkeley.edu
- 7.Camarri, M., Pitman, J.: Limit distributions and random trees derived from the birthday problem with unequal probabilities. Electron. J. Probab. 5 (1), 18 (electronic)Google Scholar
- 9.O’Cinneide, C.A., Pokrovskii, A.V.: Nonuniform random transformations. Ann. Appl. Probab. 10, 1151–1181 (2000)Google Scholar
- 10.Pitman, J.: Random mappings, forests, and subsets associated with Abel-Cayley- Hurwitz multinomial expansions. Sém. Lothar. Combin. 46, (2001/02) Art. B46h, 45 pp. (electronic)Google Scholar